Ask an expert
Question

30 Mar 2003

Period Problem
GynaeDoc

i urgently need your help regarding my periods. I am currently on Triphasil (28) and have been for the past 2.5 years. The problem is, for the past 3 months i've had "spotting or a normal period" about 2 weeks before i'm supposed to start! (it's usually when i'm taking the white tablet - if that means anything?) Last month i actually had my "spotting (was brown but this time it's red)" for 2 weeks then i had my period for another 5 days!
Is this normal, it's never happened before! I take my tablets as i am supposed to and my fiancé and i still make love as usual.
PLEASE PLEASE HELP ME!
<Thanking you in advance!>

Answer 348 views
Expert
GynaeDoc
gynaedoc

01 Jan 0001

The spotting may be unrelated to the Pill and may be due to a problem with the cervix or uterus. This can be assessed with an internal examination and pap smear. If these are normal, you may be having breakthrough bleeding. This should be corrected by using a pill with a higher dose of oestrogen.

Best wishes
The information provided does not constitute a diagnosis of your condition. You should consult a medical practitioner or other appropriate health care professional for a physical examination, diagnosis and formal advice. Health24 and the expert accept no responsibility or liability for any damage or personal harm you may suffer resulting from making use of this content.